Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 142, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2019, 3:39 PM CDT for Marion County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 16, 2019, 4:05 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 102 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WUUS53 KLSX 162039 SVRLSX ILC121-162130- /O.NEW.KLSX.SV.W.0142.190616T2039Z-190616T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 339 PM CDT Sun Jun 16 2019 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Southeastern Marion County in south central Illinois... * Until 430 PM CDT. * At 339 PM CDT, a severe thunderstorm was located near Helm, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Helm, Iuka, Kell and Cartter. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3848 8892 3863 8892 3865 8870 3848 8870 TIME...MOT...LOC 2039Z 269DEG 29KT 3855 8883 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ Glass
3 follow-up statements
940
WWUS53 KLSX 162046
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
346 PM CDT Sun Jun 16 2019
ILC121-162130-
/O.CON.KLSX.SV.W.0142.000000T0000Z-190616T2130Z/
Marion IL-
346 PM CDT Sun Jun 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN MARION COUNTY...
At 346 PM CDT, a severe thunderstorm was located near Helm, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Helm and Iuka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3848 8887 3863 8886 3865 8870 3848 8870
TIME...MOT...LOC 2046Z 262DEG 26KT 3856 8878
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Glass921
WWUS53 KLSX 162054
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
354 PM CDT Sun Jun 16 2019
ILC121-162130-
/O.CON.KLSX.SV.W.0142.000000T0000Z-190616T2130Z/
Marion IL-
354 PM CDT Sun Jun 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN MARION COUNTY...
At 354 PM CDT, a severe thunderstorm was located near Helm, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Helm and Iuka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3848 8882 3864 8879 3865 8870 3848 8870
TIME...MOT...LOC 2054Z 269DEG 29KT 3856 8870
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Glass639
WWUS53 KLSX 162105
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
405 PM CDT Sun Jun 16 2019
ILC121-162114-
/O.CAN.KLSX.SV.W.0142.000000T0000Z-190616T2130Z/
Marion IL-
405 PM CDT Sun Jun 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3848 8882 3864 8879 3865 8870 3848 8870
TIME...MOT...LOC 2104Z 269DEG 29KT 3856 8859
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:56 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 16, 12:56 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1256 PM CDT Sun Jun 16 2019 .SHORT TERM... (Through Late Tonight) Issued at 225 AM CDT Sun Jun 16 2019 Convection continues across parts of southern MO and southwestern IL early this morning where low level moisture convergence is maximized along the axis of a southwesterly low level jet, and ahead of a weak shortwave or vorticity maximum. This convection should gradually shift southward with time. Will continue the Flash Flood Watch in parts of southwest IL until 12Z this morning due to the ongoing showers/storms. The convection early this morning across southeast MO and southwest IL should slowly diminish or shift south of the forecast area by late morning. Convection should redevelop by late afternoon, particularly across southeast and central MO and southwest IL as the atmosphere destabilizes ahead of an approaching MCV or vorticity maximum and south of a cold front which will be sagging southward into northern MO and central IL. This activity will likely weaken by late Sunday night and should be confined to southeast MO and southwest IL by this time as the cold front sags southward to near COU and STL by 12Z Monday. Slightly cooler low temperatures can be expected across northeast MO and west central IL Sunday night behind the cold front along with lower humidities. GKS .LONG TERM... (Monday through Saturday) Issued at 225 AM CDT Sun Jun 16 2019 Unsettled weather is expected for most of the upcoming week due to a stalled frontal boundary across MO/IL. The upper air pattern is forecast to remain quasizonal, providing little large-scale impetus to displace the boundary. A couple of slow-moving PV anomalies moving through the flow aloft will induce surface reflections which then ride along the boundary. Any/all of these features will support a chance of SHRA/TSRA through at least Wed night. The most likely time period for precipitation will be Tue night through Wed afternoon when one of these features will be moving through the LSX CWA. At this time, the most likely time period for "drier" weather (in a relative sense in terms of precipitation coverage) would be on Thu and Thu night. Highs will likely be in the upper 70s to low 80s in part due to widespread clouds and precipitation. The upper air pattern finally begins to shift late this week as an upper ridge builds downstream of a closed low and deepening trough axis. This will bring warmer temperatures to MO/IL for Fri/Sat (current forecast highs in the mid/upper 80s may be a few degrees too cool). The pattern shift will also bring a chance for widespread precipitation as the aforementioned upper low begins to lift through the northern CONUS and its trailing cold front approaches MO/IL. Kanofsky && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1255 PM CDT Sun Jun 16 2019 Activity has diminished across the forecast area as of 18z Sunday. However with stalled frontal boundary draped across the forecast area as well as remnant MCV and outflow boundaries, could see isolated/scattered showers and storms pop up any time late this afternoon through remainder of forecast period. So have vicinity thunderstorm mentioned through forecast period. Front will begin to slowly sink across the area overnight tonight, so will see increasing low level moisture which will allow MVFR ceilings to develop mainly north of this boundary. Added mention of MVFR ceilings after 09z-12z Monday across all taf sites and remain MVFR for rest of forecast period. Otherwise, light west winds will become light and variable by this evening. SPECIFICS FOR KSTL: Activity has diminished across the metro area as of 18z Sunday. However with stalled frontal boundary draped across the region as well as remnant MCV/outflow boundaries, could see isolated/scattered showers and storms pop up any time after 22z Sunday, so added vicinity thunderstorm mention to TAF. Front will begin to slowly sink across the area overnight tonight, so will see increasing low level moisture which will allow MVFR ceilings to develop mainly north of this boundary. Added mention of MVFR ceilings after 12z Monday. Otherwise, light southwest to west winds will become light and variable by 02z Monday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 16, 5:06 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 506 AM CDT Sun Jun 16 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-170000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 506 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms today and tonight. A few thunderstorms may be strong enough to produce large hail or damaging wind gusts. Major river flooding is forecast to continue along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms remain possible across parts of the area each day Major river flooding is forecast to continue along parts of the Missouri, Mississippi, Illinois Rivers as well as the lower Meramec and Cuivre Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight across parts of Missouri and Illinois. Kanofsky
In the hours before
Local storm report, Jun 16, 10:57 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 AM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 1 NNW HIGHLAND 38.76N 89.69W
06/16/2019 MADISON IL PUBLIC
LARGE TREE BRANCHES SNAPPED.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:13 PM CDT | Special Weather Statement | LSX | Adams | 32 min |
| Jun 15, 10:43 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 47 min |
| Jun 15, 11:10 PM CDT | Special Weather Statement | LSX | Brown | 50 min |
| Jun 15, 11:26 PM CDT | Special Weather Statement | LSX | Pike | 49 min |
| Jun 16, 1:01 AM CDT | Special Weather Statement | LSX | Madison | 44 min |
| Jun 16, 1:06 AM CDT | Special Weather Statement | LSX | Montgomery | 39 min |
| Jun 16, 1:14 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 46 min |
| Jun 16, 2:08 AM CDT | Special Weather Statement | LSX | Clinton, Marion | 37 min |
| Jun 16, 2:19 AM CDT | Areal Flood Advisory | LSX | Madison | 6 hr |
| Jun 16, 2:29 AM CDT | Areal Flood Advisory | LSX | Bond, Clinton | 6 hr |
| Jun 16, 2:58 AM CDT | Special Weather Statement | LSX | Marion | 32 min |
| Jun 16, 3:34 AM CDT | Areal Flood Advisory | LSX | Clinton, Fayette, Marion | 5 hr |
| Jun 16, 10:12 AM CDT | River Flood Warning | LSX | Fayette | 25 hr |
| Jun 16, 2:46 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.